Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 3, 2021, 6:41 PM CDT for Okfuskee County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 6:41 PM CDT (23:41 UTC)
- Expired
- May 3, 2021, 7:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
County Okfuskee County, OK
The radar
The Tulsa radar (KINX), 95 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -487 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505 WWUS84 KTSA 032341 SPSTSA Special Weather Statement National Weather Service Tulsa OK 641 PM CDT Mon May 3 2021 OKZ065-066-040015- Okmulgee OK-Okfuskee OK- 641 PM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKMULGEE AND CENTRAL OKFUSKEE COUNTIES UNTIL 715 PM CDT... At 641 PM CDT, a strong thunderstorm was located 3 miles south of Okemah, moving northeast at 40 mph. Dime to penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Okemah... Henryetta... Dewar... Clearview... Pharoah... This includes Interstate 40 in Oklahoma between mile markers 216 and 240. A Tornado Watch remains in effect until 1100 PM CDT for southeastern, northeastern and east central Oklahoma. LAT...LON 3561 9617 3545 9587 3533 9633 3542 9639 TIME...MOT...LOC 2341Z 239DEG 35KT 3539 9631 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 3, 1:47 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 3, 1:47 PM CDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 147 PM CDT Mon May 3 2021 .DISCUSSION... The stage is set for the weather to get active late this afternoon into the overnight hours across eastern Oklahoma and western Arkansas. At 1 pm, a cold front was located near a Jay, Oklahoma to Chandler, Oklahoma line. A warm front had surged north to around Interstate 40. Meanwhile a mid-level low was spinning over the southern Rockies. The airmass in the warm sector south of I-40 has become increasingly unstable with surface dew points in the mid 60s to lower 70s and temperatures in the upper 70s and lower 80s. Surface based cape values are already in in the 3000 to 4000 J/KG range across this afternoon. Rapid thunderstorm development is expected later this afternoon and evening as the cap weakens in the vicinity of the the cold front as it sags further to the south and east. Some of the CAM solutions hint the initial thunderstorm development will take place across east-central Oklahoma and further to the south along the dry line into north-central Texas. This initial activity is expected to become severe with very large hail, damaging winds to around 70 mph and tornadoes all possible as the deep layer shear improves across the region. Severe thunderstorms are expected to line up all along the cold front/dry line and spread to east as the evening wears on with damaging winds and large hail becoming the main concern. However, the tornado threat will continue. Additional thunderstorms are expected to develop behind the cold front this evening across northeast Oklahoma as the mid-level shortwave approaches from the west. These storms will likely pose a large hail threat. The severe weather threat will wind down as we move into the early morning hours of Tuesday. However, the chances of showers and storms will persist into Tuesday afternoon as the mid-level system moves across the region. Much cooler temperatures are forecast for Tuesday in the wake of the departing cold front. There will be small chances for showers across portions of eastern Oklahoma and western Arkansas Wednesday night as a weak system moves through the region. Unsettled weather returns over the weekend and into early next week as a frontal boundary sags into the areas. the region && .PRELIMINARY POINT TEMPS/POPS... TUL 54 63 44 70 / 70 60 0 0 FSM 62 70 44 72 / 90 50 0 0 MLC 57 65 44 73 / 80 50 0 0 BVO 50 63 40 68 / 70 60 0 0 FYV 55 66 39 70 / 90 60 0 0 BYV 58 66 41 68 / 90 70 0 0 MKO 54 63 41 70 / 80 50 0 0 MIO 51 61 40 68 / 80 70 0 0 F10 53 63 42 71 / 80 50 0 0 HHW 61 68 46 72 / 90 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, May 3, 4:58 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 458 PM CDT Mon May 3 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 458 PM CDT Mon May 3 2021 ...SEVERE WEATHER LATE THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Elevated. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...After 7 PM Eastern Oklahoma. After 9 PM Northwest Arkansas. AREA OF GREATEST RISK...Along and Southeast of Okfuskee county Benton county. SEVERE THUNDERSTORM. RISK...Critical. AREA...South of Interstate 44 and also Northwest Arkansas. ONSET...After 7 PM Eastern Oklahoma. After 9 PM Northwest Arkansas. AREA AT GREATEST RISK...ALong and Southeast of Okfuskee county to Benton county. FLASH FLOOD. RISK...Limited. AREA...East Central and Southeast Oklahoma and also Northwest Arkansas. ONSET...After 7 PM. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 PM. DISCUSSION... Severe thunderstorms are expected this evening into tonight as a cold front pushes across southeast Oklahoma and northwest Arkansas. Thunderstorms are forecast to develop and quickly strengthen early this evening and move into Southeast Oklahoma and spread across eastern Oklahoma and northwest Arkansas this evening and tonight. The greatest severe threat is expected ahead of the front from Okfuskee county in east central Oklahoma to Benton county in northwest Arkansas and southeast through southeast Oklahoma and west central Arkansas. Large hail to the size of baseballs, damaging winds of 70 mph and a couple of tornadoes will be possible within these locations. These storms should start out more discrete and organize into a line of storms as they move over far southeast Oklahoma and western Arkansas late this evening. As this transition occurs, severe weather threats are forecast to transition to more of a damaging wind and large hail threat with an low tornado potential along the leading line of storms overnight. Periods of heavy rainfall are also possible with these storms with rainfall amounts greater than one inch across parts of southeast Oklahoma and northwest Arkansas. This rainfall on top of recent rains will allow for areas of flash flooding conditions to be possible. Behind the front across northeast Oklahoma, storms look to be more elevated in nature with large hail to the size of golf balls and damaging winds of 60 mph possible. These storms along with severe weather conditions will remain possible into the overnight hours before the front exits the region. Overall severe potentials should begin to weaken after midnight tonight. Rain and isolated thunderstorm chances will remain possible late tonight into Tuesday as the upper level low pressure system moves across the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...High Wind Potential. WEDNESDAY AND THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances return Friday night and continue through the weekend as low level moisture begins to increase with stronger zonal flow aloft. Some of these storms could be strong to severe. Continue to monitor the latest forecast. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency management personnel should continue to closely monitor weather conditions this evening into tonight as severe weather is expected over much of eastern Oklahoma and Northwest Arkansas. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 3, 6:41 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 641 PM CDT Mon May 3 2021 OKZ065-066-040015- Okmulgee OK-Okfuskee OK- 641 PM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKMULGEE AND CENTRAL OKFUSKEE COUNTIES UNTIL 715 PM CDT... At 641 PM CDT, a strong thunderstorm was located 3 miles south of Okemah, moving northeast at 40 mph. Dime to penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Okemah... Henryetta... Dewar... Clearview... Pharoah... This includes Interstate 40 in Oklahoma between mile markers 216 and 240. A Tornado Watch remains in effect until 1100 PM CDT for southeastern, northeastern and east central Oklahoma. LAT...LON 3561 9617 3545 9587 3533 9633 3542 9639 TIME...MOT...LOC 2341Z 239DEG 35KT 3539 9631
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 6:53 PM CDT | Special Weather Statement | TSA | McIntosh | 37 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.